Since my treatment for prostate cancer I have had difficulties passing
urine and I wonder if anybody out there had similar troubles, could
share his experiences with me, or advise me what I can do.
I was treated with brachytherapy (implantation of radioactive thallium
seeds in the prostate) followed by 5 weeks of external radiation,
followed by a Lupron (an antitestosterone hormone) injection which
caused much heart trouble and severe back pain, both of which stopped
several months later, apparently after the Lupron wore off. This is
not my problem now.
After that I passed several large blood clots which the urologist said
come from the destroyed prostate. He made a cystoscopy during which he
claims he loosened another bloodclot
Since then, and that is my trouble now for which I seek advice, I have
frequent, almost irresistible, urges to urinate. But when I go to the
bathroom I can pass only a few drops; and the urge to urinate, albeit
weaker, stays. It feels during urination like if a bloodclot gets in
the way of the urine stream and blocks it.
After passing urine in the doctors office, an ultrasound test was made
and the doctor claimed that the bladder was empty, which I don't
believe since the urge to urinate persisted. He refused to make
another cystoscopy, and the only relief he offered me was taking a
drug called usept. This drug helped very little.
The reasons I doubt that the bladder is empty after passing just a few
drops are: That sometimes after as little as 15 minutes I can pass
much more, and (2) when I wake up at night with the urge to go to the
bathroom I can pass much more.
Does it make any sense to believe the doctor that after a few drops
the bladder is empty and that the urge to pass more is nothing but
irritability due to past radiation, and as a result I should resign
myself to this discomfort for the rest of my life?
Does it make more sense to insist for another cystoscopy?
If he refuses shall I see another urologist? I doubt if anybody will
take this up after the extended past treatment by somebody else.
Does anybody have another suggestion of what I can do?